Illinois, 2001Damaging Wind in Illinois, April 10, 2001
April 10, 2001 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 10, 2:45 AM CST, 8 hours 45 minutes earlier.
Area forecast discussion, Apr 10, 2:45 AM CST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 AM CDT TUE APR 10 2001
08Z MSAS DATA IND FNTL BDRY EXTDG FM W CNTRL MO EWD TO JUST N OF
STL. BDRY HAS MADE SLGT PROGRESS SWD IN WAKE OF SFC WAVE IN IL
ATTM. CONVECTION WHICH HAS FIRED UP ALG IT SINCE THIS EVNG IS
GENERALLY ALG AND JUST N OF THIS BDRY AND HAS RMND SO THRU THIS PAST
NITE. CONVECTION OVR SERN KS/WRN MO RCVG HELP FM LLVL JET OVR SRN
PLNS AND THIS JET SHOWING SUM SIGNS OF VRG MORE TO THE SW INTO MO.
FCST PROB FOR THE MRNG PACKAGE IS PCPN CHCS AND TEMPS.
00Z MODELS IN FAIR AGRMT...THOUGH THERE ARE DIFFS IN PRECISE
HANDLING OF UPR SYS...OVERALL TRACK FM ERN MO/SWRN IL PERSPECTIVE
GENERALLY HAS SAME RESULTS FM MODEL TO MODEL. UPR LOW OVR SRN CA WL
TRACK THRU SRN ROCKIES INTO FAR WRN KS BY LATE TNGT AND THEN INTO
FAR SERN SODAK BY ERL WED EVNG. STG SCNDRY S/W WL ROTATE IN BHND
EJECTING UPR LOW INTO CO BY THU AND MAY PLAY WX-MAKING ROLE LATE
WK. ON SFC FEATURES...MODELS KP SFC BDRY NRLY STNRY THRU MIDDAY AND
THEN AS UPR WAVELENGTH SHORTENS AND AMPLITUDES STPN...RESULT WL BE
FNT MAKING NWD PROGRESS BY LATE AFTN. STG LOW WL THEN TRACK FM WRN
KS INTO FAR WRN IA ON WED WITH OCCLD FNT MOVG THRU FA. YET ANOTR
FNTRL BDRY SETTING UP ACRS SRN MO AHD OF NXT SYS LATE THU.
FOR TDA...LLVL JET OVR SRN PLNS HAS BEEN VRG SLGTLY PAST COUPLE
HRS...AND IF TYPICAL DIURNAL TRENDS HOLD TRUE...WL CONT THIS TREND
INTO MRNG HRS. THIS WL FOCUS NEW CONVECTION ALG FNTL BDRY FURTHER E
INTO MO AND WITH NEWD MOVMT OF CELLS...CONT RAFL INTO FA. WL HAVE
HIGH POPS...ESP FOR MRNG HRS FOR MOST OF FA SAVE THE S AND FAR E.
TRAINING OF CELLS WL JUSTIFY CONT OF FFA FM PREV SHIFT. WL THEN
XPCT BREAK IN PCPN BY LATE MRNG...AND THIS PROB WL LAST TIL LATE
AFTN BEFORE NEW CONVECTION WL FIRE ALG NWD MOVG BDRY. PCPN AND
PRESENCE OF LOW CLDS JUST TO N OF FNTL BDRY WL KP TEMPS IN CHECK FOR
N AND W ZONES THRU MRNG...BUT SHUD SEE APPRECIABLE RECOVERY IN AFTN.
FOR TNGT...LOOK FOR ONGOING CONVECTION PRIMARILY FOR NRN ZONES...AND
FOR NEW CONVECTION TO FIRE ON NOSE OF 60KT LLVL JET TWDS CNTRL/N
CNTRL MO. INCR SLY FLO WL KP TEMPS UNSEASONABLY WRM.
ON WED...POWERFUL DYNAMICAL SYS WL PASS TO THE N AND W...BUT NOT W/O
CREATING A LOT OF WND ACRS FA. SETUP GOOD FOR WND ADVISORY...BUT
STILL A COUPLE MODEL RUNS TO GET BETTER HANDLE ON SITN. OCCLDD FNT
WL PROVIDE BDRY FOR TSTMS IN STG UNIDIRECTIONAL SHEAR ENV. THINK
PCPN WL BE MORE OF A ONE-SHOT NARROW BAND THIS PD HOWEVER WITH MOIST
SLOLY SLIPPING AWAY.
.STL...FFA THIS MRNG GENERALLY ALG AND N OF I-70
TES
In the hours before
Local storm report, Apr 10, 5:53 AM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 AM CARLINVILLE IL 0.75 INCH HAIL
04/10/01 MACOUPIN REPORTED BY MACOUPIN
COUNTY EMERGENCY
MANAGEMENT AGENCY.Special weather statement, Apr 10, 6:00 AM CST, 5 hours 30 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101700-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
700 AM CDT TUE APR 10 2001
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND CONTINUING
THROUGH TONIGHT ACROSS ALL OF CENTRAL AND EASTERN MISSOURI AND WEST
CENTRAL AND SOUTHWEST ILLINOIS.
EXISTING AREAS OF THUNDERSTORMS EARLY THIS MORNING WILL GRADUALLY
DIMINISH AND/OR DISSIPATE HEADING INTO LATE MORNING.
THE PRESENCE OF A FRONTAL BOUNDARY NEAR THE I-70 CORRIDOR AND A VERY
MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TO PRODUCE ANOTHER OUTBREAK OF THUNDERSTORMS THIS
AFTERNOON. MOST OF THE THUNDERSTORM ACTIVITY WILL BE NORTH OF A
LINE FROM JEFFERSON CITY TO ST LOUIS.
THE FRONTAL BOUNDARY IS THEN EXPECTED TO BECOME A WARM FRONT AND
MOVE SLOWLY NORTHWARD TONIGHT...TAKING THE CHANCE OF THUNDERSTORMS
NORTH WITH IT. THE MAIN AREA FOR THUNDERSTORMS TONIGHT IS
EXPECTED TO BE NORTH OF A LINE FROM JEFFERSON CITY TO ST LOUIS.
THE PRIMARY SEVERE WEATHER THREAT FROM ANY OF THE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS.
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE
SKYWARN ACTIVATION THIS AFTERNOON OR TONIGHT.
THE NEXT UPDATE WILL BE ISSUED BY NOON.
TES
Special weather statement, Apr 10, 10:45 AM CST, 45 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-110100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT TUE APR 10 2001
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS ALL OF CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL
AND SOUTHWEST ILLINOIS.
A FRONT LOCATED JUST SOUTH OF THE I-70 CORRIDOOR ALONG WITH A VERY
MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TO PRODUCE THE THREAT OF SCATTERED CLUSTERS OF STRONG TO
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THE PRIMARY SEVERE WEATHER THREAT FROM ANY OF THE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS.
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE
SKYWARN ACTIVATION THIS AFTERNOON OR TONIGHT.
GLASS
Thunderstorm Wind, Bond
- When
- April 10, 11:30 AM CST
- Where
- Bond County, Smithboro
- Measured
- 55 kt (63 mph)
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.900, -89.333
Thunderstorm wind gusts blew over a tractor-trailer on Interstate 70 near Smithboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Oklahoma, April 10 to 11, 20011 death · 5 injured · $3.2 million · F2 · 63 events
- High Wind in Texas, April 10, 20011 death · 3 injured · $1.5 million · 62 kt wind · 2 events
- Tornadoes and Hail in Kansas, April 10 to 11, 2001$1.1 million · F2 · 59 events
- Tornado in Missouri, April 10, 20011 death · 2 injured · $75,000 · F1 · 1 event
- Hail in Missouri, April 10, 2001$850 million · 2.75 in hail · 6 events
- Tornadoes and Hail in Texas, April 10, 20012 injured · $1.4 million · F2 · 20 events
- Hail in Nebraska, April 10, 20011 injured · $300 million · 1.75 in hail · 1 event
- Hail in Missouri, April 10, 2001$200 million · 2 in hail · 5 events
- Tornadoes and Hail in Oklahoma, April 10, 2001$900,000 · F2 · 13 events
- Damaging Wind in Iowa, April 10, 20011 death · 1 injured · $20,000 · 50 kt wind · 1 event
- Tornado in Illinois, April 10, 20011 injured · $5.0 million · F1 · 1 event
- Lightning Strike in Illinois, April 10, 20011 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244125.